MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0MM SYSTEM PLATE 2.0/1.0 4 HOLE MED; PLATE, BONE

BIOMET MICROFIXATION 2.0MM SYSTEM PLATE 2.0/1.0 4 HOLE MED; PLATE, BONE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 06/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Foreign: china.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a orthognathic procedure, and subsequently was revised due to the plate being fractured.The fracture was detected on x-ray during an outpatient review.The patient's intra-oral occlusion was examined to be altered to the immediate postoperative period, and it was proposed that the patient be admitted to the hospital for a revisions procedure to fix and adjust the mandibular position.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned items.The inspection showed signs of use including marking and scratching on both the plates and the screws.The complaint was for a total of one 01-9288 plate.The review shows that one of the plates has fractured at one of the screw hole sections.The complaint for this item is confirmed.The other items that were returned were a part of the surgery, but no defect was reported.Visual inspection of these items showed no issues.The fractured plate was inspected with a scanning electron microscope.Suspected fatigue striations were identified along with smeared surface regions.There were no indications of overload fracture that are typically observed in cp-ti material, such as ductile dimples, and the identified artifacts suggest a low-cycle bending fatigue failure mode.Eds semi-quantitative elemental analysis found the plate sample material to be consistent with cp-ti composition, along with contamination (e.G., carbon and oxygen).A definitive root cause cannot be determined.The reported event is confirmed, based on the x-ray provided and product return.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in sections b4, b5, g3, g6, h2, h3, h6 and h10.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned items.The inspection showed signs of use including marking and scratching on both the plates and the screws.The complaint was for a total of one 01-9288 plate.The review shows that one of the plates has fractured at one of the screw hole sections.The complaint for this item is confirmed.The other items that were returned were a part of the surgery, but no defect was reported.Visual inspection of these items showed no issues.A determination cannot be made as to what caused the plate to fracture.Review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: a single panorex image demonstrates postsurgical changes of the bilateral maxilla and mandible.Fractured malleable plate and screw device involving the body of the right mandible.No other implant or anatomical concerns that would lead to a revision were identified.A definitive root cause cannot be determined.The reported event is confirmed, based on the x-ray provided and product return.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in sections b4, b5, d9, g3, g6, h2, h3, h6 and h10.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
2.0MM SYSTEM PLATE 2.0/1.0 4 HOLE MED
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17297970
Report Number0001032347-2023-00277
Device Sequence Number19802057
Product Code JEY
UDI-Device Identifier00841036017538
UDI-Public(01)00841036017538(10)032240
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-9288
Device Lot Number032340
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer10/30/2023
12/20/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date11/03/2023
12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age32 YR
Patient SexFemale